Allergy and side effects of Montek LC

Patient

Q: I have allergy problem form almost 5 years. I tried many things and past 2 years started just taking half tablet of cetrizine. This was inducing sleep and hence upon the advice of a doctor in family I switched over to Montek LC around six months back. I take about 1/4 a tablet every/alternate days. I am also a teacher (joined recently). I am having lot of problem with my throat of late. I have regular bouts of cough and am often forced to take vicks (zinger) tablets to continue my lectures. Some times (rarely) I also have sleeplessness problem (on the days that I dont take Montek LC). Please advice me appropriately. Thanks.

Symptoms:  allergy, cough sour throat
Doctor

A:   I understand that you are suffering from chronic cough. You also seem to have developed psychological dependence on anti-allergic medication (Montek LC) since 1/4 tab. every alternate day is suboptimal dose for any clinical response. In your case, a thorough investigation to ascertain the cause of cough is required. Tests like a Chest X-ray, Complete Blood Cell Count with ESR with Absolute Eosinophil Count and Total Serum IgE levels could be done. If these tests are reported normal, then you should visit an ENT Spl. to rule out the possibility of LPR (Laryngo-Pharyngeal Refulx) or Chronic Laryngitis (commonly seen in teachers due to voice overuse and exposure to chalk powder). If the levels of IgE and/or Eosinophils are high, then you should visit an Allergy Specialist for further evaluation in the form of Allergy Skin Prick Test- Environmental Panel, to identify the possible cause of your allergy. Specific therapy can then be started by your treating doctor. All the best!

Related Q&A

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews